Ibrutinib / imbruvica skin cancer

Hi all...My mum is on ibruvica and it has helped her enlarged glands and spleen but she struggles with the side effects...initually it was dizzyness and fatigue which force her to reduce the dose and she has been on one tablet a day . Unfortunately she has skin cancer which can't be surgically removed because her platelets are too low (65) and her specialist thinks that healing would be a problem...in the last week the leasions have spread all over her face visable as dark bloody patches...What to do...we will go and see her dr as soon as we can and discuss whether to continue on the ibruvica or not ...has anyone else experienced this...I will try and add a photo...she has no aching joints or diarrhea...quite anemic 90 and wbc at 311

Last edited by

6 Replies

oldestnewest
  • Sorry to hear about your mum. Given you may later add a photograph, I've made your post Private to this community.

    Admin

  • I hv platelets that fluctuate between 60-70. I am in complete remission now but when I was taking imbrutinib and I needed to hv skin cancers removed, I was told to stop taking ibrutunib for 7 days before and 7 days after. I had bleeding problems but not from the skin cancer removals.

  • Thankyou for your reply.its helpful!

  • At the moment I've failed imbruvica. However I've had an astounding number of skin cancers, most prior to imbruvica.

    I'm not sure im reading correctly. Are the facial lesions the same as or associated with the skin cancer? There is a "rash" listed as a potential side effect of imbruvica. Can I assume you have a biopsy results showing the type and extent of the skin cancer?

    Recently, while on imbruvica had a lesion removed from my lower leg and platelets were around 75. The bleeding not any greater than normal, for me, and healing, by second intention, (no stitches) was fine, tho closely supervised for infection; even emailed my dermatologist with photos when I questioned the scab formation. He said to do peroxide compresses to debride the roughed edge of the healing wound to help the new skin form toward the center again. See if you can arrange that to allay your apprehension a bit

    I'd ask questions since its my understanding that number of platelets doesn't necessarily coordinate with clotting or bleeding

    My take would bet deal with this skin cancer in an earlier stage. Some doctors suggest stopping imbruvica prior to and just after procedures. Evidently for a week or two that seems to be tolerable

    From my experience, skin cancer in CLL can be far more aggressive and needs to be handled as such. If your doctors are not aware of this they need to be. A good resource is

    Dr Clark Otley, Mayo clinic, head of dermatology. He's operated on me twice. He's probably written more on CLL and skin cancer than anyone . CLL patients who have one skin cancer have a far higher risk level of more; we need closer following as well. Even monthly if necessary. Certainly more than the average person or even the average CLL patient who has never had skin cancer

    Feel free to contact me if you like. All my best. Beth

  • Really sweet. Thanks for your comprehensive reply...I ask you "why you failed" ibruvica...thanks

  • Hi, failed due to pretty intolerable adverse events, grade 2-3, so they say...nothing to do with the skin cancers however. Gut issues were and still are a problem....and what they call arthralgias...bone and muscle pain. The gut issues were new and began with Ibrutinib and didn't resolve with basic antidiahreals, nor narcotic level meds and diet changes. The pain, may or may not be, but got worse, and major headaches. I had bruising, but as they report, mostly cosmetic,. Platelets began to rise slightly, as did WBC, while neutrophils went down. I had gone thru PCR as a first round, six rounds with no real issues, some mild easily controlled nausea, and took another type of chemo drug for oral squamous last year, also tolerated. This one blew me out of the water.

    As background, since it may shed light, I am a complex 11q, unmutated, zap70 pos, 90%, missing Atm, and always been heavily marrow involved, near 9o% both times. I also had over 50 cutaneous skin cancers last year, and a very rare intraosseous squamous cell cancer, not a metastasis from any cutaneous or other oral lesion, that required a jaw removal and transplant. I had doubts, knowing the potential side effects attributed to imbruvica that it would be a good fit for me. I tried. We may poke at idealisib, or? I'm not drawing conclusions on the drug, just offering background on possible reasons for my not being able to handle it. We did try reducing the dose...stopping, re starting, and finally quit.

    Wordy, sorry, hope it answers your query. Again wishing you and Mum the best. Beth

You may also like...